My two previous bone density tests in the past 6 yrs were perfect... now I'm told this spring I have 5% bone loss in hip... never had a 'bad bone' report before. The technician said 5% is a lot to lose in only 2 yrs time since my last b.d. test. Coincidentally, I started on thryoid meds (levothyroxine) in mid April. I hear now that these meds can cause bone loss! Perhaps my thyroid med is the culprit? I'm on VitaD3 8-week therapy now too b/c of this new development, ugh. Do all thyroid meds do this or just this one. I am concerned about adding a new problem while trying to solve another, frustrating... thanks.
10 Aug 2010
Yes, levothyroxine can cause decreased bone mineral density.
Taking Vitamin D will help. Perhaps increase your calcium uptake as well. Talk to your doctor.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Levothyroxine - I have been an Armour Thyroid user until recently. I know it can be compounded, but?
... is there any other option besides the synthetic meds? I'm really trying to seach for a more natural option
1 answer • 12 Mar 2010
... this dangerous for
4 answers • 12 Jan 2013